Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Supplements/tips to gain muscle
Sep 12, 2012

Hello, I would like to know if there are any supplements you recommend for weight and muscle gain in hiv positive people. I am 30 years old, healthy, and undetectable under treatment. I exercise regularly, lift weight regularly and do plenty of cardio as well (biking and swimming). I am in the normal weight range for my height, but I would like to gain more muscle. Loosing fat doesnt seem to be a problem, it is been actually even easier than before, but gaining weight has always been a problem for me. I sleep well and have a happy life in a magnetic relationship, but a bit hectic with graduate school and work. I was considering meal replacement products, creatine or glutamine, but all seems to have issues or be just temporary. I eat three times a day, partially vegetarian, and I cant eat more because of lack of time. I am on Atripla, so I was also wondering if there are some supplements in the market I should avoid. Thanks!

Response from Mr. Vergel

Have you tried decreasing your cardiovascular exercise and increasing your resistance exercise? Many people cannot gain muscle since they overdo aerobic exercise and/or stay on their feet all day running around.

Creatine is proven to increase body cell mass but you have to monitor your creatinine clearance closely specially if on tenofovir.

Whey protein products may also help to increase protein and caloric intake for those who spend a of calories.

I have included an answer from the past: Protein powders for increasing muscle

Are Creatine Supplements Effective to increase muscle?

What Supplements Can I take with HIV medications?



Previous
Axiron Testosterone Gel
Next
Desgaste físico

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement